Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2014, 5:06 PM CDT for Henry County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 3, 2014, 5:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS53 KEAX 032206
SVREAX
MOC083-032230-
/O.NEW.KEAX.SV.W.0044.140403T2206Z-140403T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF LOWRY CITY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
COAL AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3820 9369 3826 9374 3838 9351 3821 9352
3820 9352 3820 9354 3822 9356 3821 9356
3820 9356
TIME...MOT...LOC 2203Z 236DEG 34KT 3824 9358
HAIL...1.25IN
WIND...<50MPH
$$
HAWBLITZEL1 follow-up statement
174
WWUS53 KEAX 032223
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT THU APR 3 2014
MOC083-032233-
/O.EXP.KEAX.SV.W.0044.000000T0000Z-140403T2230Z/
HENRY MO-
523 PM CDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY WILL
EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3820 9369 3826 9374 3838 9351 3821 9352
3820 9352 3820 9354 3822 9356 3821 9356
3820 9356
TIME...MOT...LOC 2223Z 236DEG 34KT 3834 9338
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:21 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 3, 1:21 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT Thu Apr 3 2014
.SHORT TERM...(This Evening through Friday Night)
Issued at 119 PM CDT THU APR 3 2014
Rapidly evolving weather situation across the forecast area as of
early this afternoon. Warm front, marked by northeasterly surface
winds and areas of fog, is currently located near Highway 36. An
outflow boundary stretches across the far southern CWA, with winds
north of this boundary augmented, resulting in backed low-level
flow. South of the outflow boundary, surface winds are strongly
veered ahead of a cold front, that currently stretches west of the
KC metro area south-southwest into southeast Kansas. Visible
satellite imagery shows cumulus becoming quickly enhanced along the
cold front. With some destabilization ahead of the cold front,
confidence is increasing that more robust convective initiation will
be possible in the next 1-2 hours along the aforementioned boundary.
Initial storm mode may be discrete in nature before a gradual
transition to more linear segments as updrafts merge/seed with one
another over time. If storms can in fact develop along and north of
the outflow boundary and mature, low-level shear will be enhanced
resulting in some tornado potential. Otherwise, any robust storm
will be capable of severe hail and damaging winds. The cold front
will quickly push through the CWA by mid-evening, with the majority
of precipitation quickly coming to an end from west to east upon the
frontal passage.
Otherwise, late tonight into Friday night looks to remain tranquil
with dry weather as surface high pressure builds into the area. Lows
tonight will fall into the middle to upper 30s. Highs on Friday will
be cooler with highs in the middle 40s to middle 50s. The coldest
night of the forecast is expected Saturday night when low
temperatures may fall to or below freezing.
.LONG TERM...(Saturday through Thursday)
Issued at 119 PM CDT THU APR 3 2014
Surface high pressure will move east of the area on Saturday with
winds becoming southerly and temperatures rebounding into the lower
60s. 850 hPa temps will rise slightly on Sunday, but increasing
clouds ahead of the next storm system will keep temperatures close
to Saturday's readings. This system will track well to our south
with a strong surface low tracking into Arkansas and the lower
Mississippi Valley. This will keep the best chance for rain confined
to the MO Ozarks southward, although a few showers are possible this
far north Sunday night and Monday. Northerly upper flow behind this
system will provide a brief and minor cool down on Monday and
Tuesday with highs in the 60s followed by a steady warming trend
heading into Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1228 PM CDT THU APR 3 2014
MVFR to IFR conditions primarily expected through much of the TAF
period. Winds are expected to veer over the next 6 hours, with a cold
front eventually moving through. Timing specific ceilings and
visibility will remain a challenge through the next 12 hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ057-105.
MO...FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ037>040-
043>046.
&&
SHORT TERM...Blair
LONG TERM...Hawblitzel
AVIATION...BlairHazardous weather outlook, Apr 3, 12:28 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1228 PM CDT THU APR 3 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1228 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR EASTERN KANSAS AND FAR WESTERN MISSOURI OVER THE NEXT 1 TO 2 HOURS. THESE STORMS WILL SPREAD QUICKLY EASTWARD DURING THE AFTERNOON...AND SEVERE WEATHER IS POSSIBLE BETWEEN 2 AND 8 PM ACROSS THE REGION. THE MAIN THREAT THIS AFTERNOON IS LARGE HAIL...BUT AN ISOLATED TORNADO THREAT CANNOT BE RULED OUT. DAMAGING WIND WILL BECOME MORE LIKELY THIS EVENING OVER CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 3:47 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL WINDSOR 38.53N 93.52W
04/03/2014 E0.75 INCH HENRY MO EMERGENCY MNGR
&&
BAILEYLocal storm report, Apr 3, 4:05 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S LA MONTE 38.76N 93.42W
04/03/2014 E1.50 INCH PETTIS MO PUBLIC
&&
LAFLINLocal storm report, Apr 3, 4:14 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL HUGHESVILLE 38.84N 93.30W
04/03/2014 E1.50 INCH PETTIS MO OTHER FEDERAL
&&
LAFLINLocal storm report, Apr 3, 4:22 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 E HUGHESVILLE 38.84N 93.26W
04/03/2014 E0.88 INCH PETTIS MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Apr 3, 4:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 4 SW NELSON 38.95N 93.09W
04/03/2014 E1.00 INCH SALINE MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Apr 3, 5:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL GLASGOW 39.23N 92.84W
04/03/2014 E1.00 INCH HOWARD MO LAW ENFORCEMENT
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 35 min |
| Apr 2, 10:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Apr 2, 10:29 PM CDT | Special Weather Statement | EAX | Cass | 46 min |
| Apr 2, 11:04 PM CDT | Special Weather Statement | EAX | Johnson | 41 min |
| Apr 2, 11:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 29 min |
| Apr 3, 12:19 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette | 8 hr |
| Apr 3, 12:37 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 23 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
| Apr 3, 1:15 AM CDT | Special Weather Statement | EAX | Bates | 30 min |
| Apr 3, 1:21 AM CDT | Special Weather Statement | EAX | Howard | 24 min |
| Apr 3, 1:35 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 64 hr |
| Apr 3, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 31 min |
| Apr 3, 1:52 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 7 hr |
| Apr 3, 2:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Apr 3, 2:16 AM CDT | Special Weather Statement | EAX | Henry, Pettis | 44 min |
| Apr 3, 4:57 AM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Apr 3, 5:48 AM CDT | River Flood Warning | EAX | Howard | 33 hr |
| Apr 3, 7:54 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 2 more | 6 hr |
| Apr 3, 8:58 AM CDT | River Flood Warning | EAX | Ray | 37 hr |
| Apr 3, 9:40 AM CDT | River Flood Warning | EAX | Carroll | 41 hr |
| Apr 3, 1:46 PM CDT | Special Weather Statement | EAX | Bates | 29 min |
| Apr 3, 1:58 PM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Apr 3, 2:01 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 3 more | 24 hr |
| Apr 3, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 24 min |
| Apr 3, 2:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 35 min |
| Apr 3, 2:57 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 3 hr |
| Apr 3, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 40 min |
| Apr 3, 3:07 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 38 min |
| Apr 3, 3:35 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 25 min |
| Apr 3, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 44 min |
| Apr 3, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 31 min |
| Apr 3, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Saline | 38 min |
| Apr 3, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 44 min |
| Apr 3, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 50 min |
| Apr 3, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 49 min |
| Apr 3, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.